Munich Personal RePEc Archive

Stochastic optimal hedge ratio: Theory and evidence

Hatemi-J, Abdulnasser and El-Khatib, Youssef (2010): Stochastic optimal hedge ratio: Theory and evidence. Published in: Applied Economics Letters , Vol. 8, No. 19 (2012): pp. 699-703.

This is the latest version of this item.

[thumbnail of MPRA_paper_26153.pdf]

Download (213kB) | Preview


The minimum variance hedge ratio is widely used by investors to immunize against the price risk. This hedge ratio is usually assumed to be constant across time by practitioners, which might be too restrictive assumption because the optimal hedge ratio might vary across time. In this paper we put forward a proposition that a stochastic hedge ratio performs differently than a hedge ratio with constant structure even in the situations in which the mean value of the stochastic hedge ratio is equal to the constant hedge ratio. A mathematical proof is provided for this proposition combined with some simulation results and an application to the US stock market during 1999-2009 using weekly data.

Available Versions of this Item

Atom RSS 1.0 RSS 2.0

Contact us: mpra@ub.uni-muenchen.de

This repository has been built using EPrints software.

MPRA is a RePEc service hosted by Logo of the University Library LMU Munich.